1. cdubs

    cdubs Registered User

    Oct 11, 2014
    4
    my Dad took a turn for the worst this week, he's 57 with AD. Up to this point the decline has been noticeable, but the progression has been subtle.

    Starting last weekend, he became very unstable, and is no so much more confused, and will only get out of bed to eat and use the rest room.

    Because of some falls, he went to the ER, and the doctors ruled out a stroke, and any infection so i guess it's just the disease progressing.

    My heart is breaking for my Dad. I wish there was something that could be done. I am so thankful my Mom is there to care for him, I wish I lived closer. I live an hour away so can only be there on weekends....I hate this disease
     
  2. LYN T

    LYN T Registered User

    Aug 30, 2012
    6,967
    Brixham Devon
    Hi cdubs and welcome to TP. I'm so sorry that you are witnessing your Dad's decline. It must be horrendous for you and your Mum. You can't help living so far away and you are doing well to visit every weekend-I bet your Mum is glad and grateful to see you.

    Your poor Dad is so young. Does your Mum have any help such as carers coming in? Or does your Dad go to daycare? Please keep posting as there will be lots of people who are willing to help give advice or listen to your concerns. We are a friendly lot who willingly support each other.

    For now take care of yourself

    Lyn T XX
     
  3. cdubs

    cdubs Registered User

    Oct 11, 2014
    4
    Hi Lyn,

    No, no help. There really isn't much here. It's very sad to see/realize what few services there are only when you need them. (We are in Canada).

    My Dad isn't going to any day programs, he has outright said he won't. Now he won't get out of bed - have others experienced this? He is literally sleeping 22 hours a day, for about 1 week now.

    Also new: he is throwing up a lot when he does wake up? Does anybody else have experience with this? He's been on the same meds for months now so it doesn't make a lot of sense to me that it could be a side effect?




     
  4. MLM

    MLM Registered User

    Jun 17, 2014
    130
    Manchester
    Have you considered whether your dad is experiencing low mood/depression? That can be a big factor in not wanting to get out of bed.

    Not got any suggestions for the throwing up but reviewing medication is always a good starting point even if it seems unlikely because of taking the meds for quite a while. It can be surprising what side effects can suddenly spring up after long term medication use.
     
  5. Shellyangel

    Shellyangel Registered User

    Dec 12, 2013
    8
    Hi there,

    Sorry to hear that you are having such a bad time over there. Hopefully you will find some support on talking point.

    Due to the sudden change in your Dad's condition, it may be that there is something else going on for him physically. Especially due to the symptoms of sickness and being more tired. Any doctor would consider ruling out any other underlying medical causes first before assuming a deterioration of his Dementia, for example an infection.

    It may be worth having his physical health checked out.

    Hope things improve,
    Best wishes xx
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.